question-icon

I was getting sharp pains in my right ear &

default
Posted on Mon, 28 Jan 2019
Question: I was getting sharp pains in my right ear & was diagnosed by a nurse practitioner to have a probable ear infection & was put on amoxicillin 3 days ago. The nurse noticed a "pimple-like" bump behind my right ear and prescribed triamcinolone acetonide cream. The ear aches have diminished in frequency & severity, but a rash has spread to the lower back of my head & neck area primarily on the right side 1" to 3" from my right ear. I also started getting mild, short burst headaches on the right side of my temple area.
                                                       
doctor
Answered by Dr. Asmeet Kaur Sawhney (2 hours later)
Brief Answer:
Answer few questions

Detailed Answer:
Hi
Welcome to ask a doctor service
I have gone through your complaints and reviewed the attached photographs.
I need to ask you few questions:
Is pain and rash present only on the right side?
Is the rash in the form of solid bumps or fluid filled lesions?
Kindly revert with the answers.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney (6 hours later)

The bumps range from the center back of my head about 4" above the hairline and neck to the right side behind the ear. The bumps appear to be solid as there has been no evidence of drainage. There is no itching or pain.

The ear-ache has greatly diminished, and there are infrequent episodes of short mild headaches (all on the right side.

Thank you very much for your assistance.
doctor
Answered by Dr. Asmeet Kaur Sawhney (16 minutes later)
Brief Answer:
Herpes zoster, oral antivirals & topical antibiotic

Detailed Answer:
According to your complaints it seems to be herpes zoster.
I would recommend you to take antivirals like tablet valciclovir 1 gram thrice daily for 7 days and apply topical antibiotic like fusidic acid cream on the affected areas twice daily.
These are prescription drugs and you need to see the doctor in person to get them.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney (55 minutes later)
I am taking amoxicillin & have to take it 4 more days.
I also started using Triamcinolone Acetonide cream last evening. Instructions say use twice daily.
Do you recommend finishing these meds?
If my situation gets worse I will go see a Doctor, unless you believe I should go immediately.
I just moved to Las Vegas, so I have not yet established a local Doctor.
Thank you for your assistance.
Ken Blankenhorn
President/CEO
Desiccare, Inc.
doctor
Answered by Dr. Asmeet Kaur Sawhney (11 minutes later)
Brief Answer:
You can continue with these medicines

Detailed Answer:
You can continue with these medicines.
If the condition worsens can consult a doctor.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 4610 Questions

premium_optimized

The User accepted the expert's answer

Share on
I was getting sharp pains in my right ear &

Brief Answer: Answer few questions Detailed Answer: Hi Welcome to ask a doctor service I have gone through your complaints and reviewed the attached photographs. I need to ask you few questions: Is pain and rash present only on the right side? Is the rash in the form of solid bumps or fluid filled lesions? Kindly revert with the answers. Regards Dr Asmeet